MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SOFT PS 215CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SOFT PS 215CM; WIRE, GUIDE, CATHETER
Model Number SSFT215PRE
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unruptured aneurysm endovascular coil embolization procedure, after flushing the introducer sheath, when the surgeon inserted and pushed forward the subject guidewire a little resistance was felt in the middle.When the introducer sheath was advanced to the end of the guidewire, the tip of the introducer sheath was covered with a green fibrous foreign body.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
H3 summary attached - updated.H3 device evaluated by mfg ¿updated.H4 manufacturing date ¿ added.D4 expiration date - added.There are controls in the manufacturing process to ensure the product met specifications upon release.Visual/microscopic inspection: an attempt had been made to shape the guidewire tip.The guidewire was noted to be kinked/bent at 185cm and 201cm from the proximal end.The guidewire ptfe coating was noted to be peeling to 148cm from the proximal end.The guidewire was returned with an introducer.Ptfe coating peelings were noted in both ends of the introducer.The core wire distal end was observed through the distal tip dome.Hydrophilic coating was hydrated there were no anomalies noted.Functional test: the guidewire was advanced through a flushed demonstration sl - 10 microcatheter, no anomalies were noted.The event guidewire ptfe coating peeling was confirmed based on the damage noted to the returned device.The device failed to meet specification when returned for analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information indicates the issue was noted while transferring the guidewire into the hub of the microcatheter using introducer sheath while preparation outside the patient.Analysis of the returned device found an attempt had been made to shape the guidewire tip.The guidewire was noted to be kinked/bent.The guidewire was returned with the introducer.The guidewire ptfe coating was noted to be peeling to 148cm from the proximal end.The introducer was noted to have evidence of ptfe peeling on either ends.The peeling most likely occurred as a result of interaction with another device.The damage noted is consistent with backloading the proximal end of the guidewire into the distal end of the introducer and pulling it through the introducer.The as reported and as analyzed ¿guidewire ptfe coating peeling¿ and the as analyzed defect guidewire kinked/bent will be assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.The reported defect guidewire friction was not confirmed during the analysis.It is possible that the ptfe scrapings noted may have contributed to the reported defect but this was not noted during the analysis of the returned device.An assignable cause of 'not confirmed' will be assigned as the issue included a returned product review which showed no evidence of either the alleged issue or any defect which could have contributed to the event.
 
Event or Problem Description

Brand Name
SYNCHRO SELECT-14 SOFT PS 215CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key13232828
Report Number3012931345-2022-00008
Device Sequence Number4598896
Product Code MOF
UDI-Device Identifier07613327508598
UDI-Public07613327508598
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2024
Device Model NumberSSFT215PRE
Device Catalogue NumberSSFT215PRE
Device Lot Number66779
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/15/2021
Supplement Date Received by Manufacturer03/14/2022
Initial Report FDA Received Date01/11/2022
Supplement Report FDA Received Date04/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTRODUCER SHEATH (UNKNOWN)
Patient SexUnknown